How the interaction occurs:
When these two medicines are taken together, your thiazide diuretic (water pill) may prevent your diabetes medicine from working properly to lower your blood sugar.
What might happen:
Your diabetes medicine may not work as well as it should, causing your blood sugar to increase.
What you should do about this interaction:
If you experience pale skin, blurred vision, loss of consciousness, increased thirst, increased urination, fatigue, or fast, deep breathing, contact your doctor. It may be necessary to check your blood sugar levels more often. The dose of your diabetes medicine may need adjusting. This interaction is more likely to occur when your water pill is first started or stopped.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.Reference:1.Kohner EM, Dollery CT, Lowy C, Schumer B. Effect of diuretic therapy on glucose tolerance in hypertensive patients. Lancet 1971 May 15; 1(7707):986-90.